Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Had a Depo provera shot, have spotting and sometimes heavy bleeding. Is this normal?

I have been on the depo-provera shot since October and have not had a period since. 3 weeks ago I started spotting brown (old blood ) discharge and it has been going on since. Sometimes it will be red but most of the time brown. Sometimes it will be very little throughout the day sometimes a lot at once. Is this common and what should I do to make it stop? I am due for my next shot on the March 4th. Should I just go back to the pill?
Asked On : Sun, 3 Mar 2013
Answers:  1 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Thanks for writing to us.
The mild brownish spotting that you have noticed is commonly associated with depo shots. It takes few weeks for the cycles to become regular. Even then prolonged periods of spotting is common and does not need any treatment.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. RakhiTayal
Answered: Mon, 4 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor